Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 20, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 13, 2006, 4:00 AM CDT for 13 counties in North Dakota. It took effect at Oct 13, 2006, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2006, 4:00 AM CDT (09:00 UTC)
- In effect from
- Oct 13, 2006, 7:00 AM CDT
- Expired
- Oct 13, 2006, 7:09 PM CDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 110 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 130900 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT FRI OCT 13 2006 ...WIND ADVISORY IN EFFECT FOR THIS MORNING AND AFTERNOON FOR PORTIONS OF CENTRAL NORTH DAKOTA... .DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG NORTHWEST WINDS AGAIN TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH OCCASIONAL GUSTS TO 45 MPH. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-131700- /O.NEW.KBIS.WI.Y.0020.061013T1200Z-061013T2300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 400 AM CDT FRI OCT 13 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG NORTHWEST WINDS AGAIN TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH OCCASIONAL GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NH
3 follow-up statements
000 WWUS73 KBIS 131638 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1138 AM CDT FRI OCT 13 2006 ...WIND ADVISORY IN EFFECT FOR THIS MORNING AND AFTERNOON FOR PORTIONS OF CENTRAL NORTH DAKOTA... .DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG NORTHWEST WINDS AGAIN TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH OCCASIONAL GUSTS TO 45 MPH. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-132300- /O.CON.KBIS.WI.Y.0020.000000T0000Z-061013T2300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 1138 AM CDT FRI OCT 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG NORTHWEST WINDS AGAIN TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH OCCASIONAL GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KBIS 132034 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT FRI OCT 13 2006 ...THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... .DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG NORTHWEST WINDS INTO THE EVENING HOURS. WINDS OF 25 TO 35 MPH ARE LIKELY WITH OCCASIONAL GUSTS TO 45 MPH. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-140100- /O.EXT.KBIS.WI.Y.0020.000000T0000Z-061014T0100Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 334 PM CDT FRI OCT 13 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG NORTHWEST WINDS INTO THE EVENING HOURS. WINDS OF 25 TO 35 MPH ARE LIKELY WITH OCCASIONAL GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KBIS 140009 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 709 PM CDT FRI OCT 13 2006 ...WIND ADVISORY CANCELLED... .THE WIND ADVISORY IN EFFECT UNTIL 8 PM FOR EASTERN PORTIONS OF CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. WITH SUNSET...WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DIMINISH THROUGH THE EVENING. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-140115- /O.CAN.KBIS.WI.Y.0020.000000T0000Z-061014T0100Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 709 PM CDT FRI OCT 13 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:20 AM CDT, 40 minutes earlier.
Area forecast discussion, Oct 13, 3:20 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 AM CDT FRI OCT 13 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT FORECAST HIGHLIGHTS IN THE SHORT TERM WILL FOCUS ON WINDS ACROSS THE CENTRAL AND EAST TODAY...THEN WILL SHIFT TOWARDS THE END OF THE PERIOD SUNDAY FOR THE NEXT CHANCE OF PRECIPITATION. USED A GENERAL MODEL BLEND OF THE WRF/GFS/UKMET WITH FAIR OVERALL AGREEMENT. CURRENTLY...DEEP LOW PRESSURE REMAINS OFF TO OUR EAST OVER THE NORTHWEST GREAT LAKES REGION. WINDS STILL BREEZY FROM THE NORTHWEST ACROSS THE FORECAST AREA SUSTAINED AT 15 TO 25 MPH AND A FEW GUSTS UP TO AROUND 30 MPH. MOSTLY CLEAR SKIES ATTM WITH A FEW AREAS OF LOW CLOUDS ADVECTING IN FROM THE NORTH. TODAY AND TONIGHT...DEEP LOW PRESSURE WILL CONTINUE TO SLOWLY PUSH EASTWARD OVER THE GREAT LAKES THROUGHOUT THE DAY AS DRY SURFACE HIGH PRESSURE BUILDS OVER WESTERN ND. WINDS HOWEVER LOOK TO STAY ON THE BREEZY SIDE DURING THE DAYTIME CENTRAL AND EAST WITH A PERSISTENT TIGHT PRESSURE GRADIENT AND 30-40KT WINDS MIXING DOWN TO THE SURFACE DURING THE AFTERNOON. AT THIS POINT WIND MAGNITUDES LOOK TO FALL TO AROUND ADVISORY CRITERIA ACROSS THE EAST...SO WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THIS MORNING AND AFTERNOON. WINDS CENTRAL SHOULD STAY BELOW ADVISORY VALUES BUT WILL BE BREEZY. WITH THE HIGH PRESSURE ADVECTING INTO THE NORTHERN PLAINS...SKIES WILL BE SUNNY AND TEMPERATURES WILL WARM INTO THE 40S. MOSTLY CLEAR SKIES WILL CONTINUE TONIGHT...WITH A FEW HIGHER CLOUDS MOVING INTO THE WEST. IN ADDITION...WINDS WILL RAPIDLY DECREASE THIS EVENING AS THE GRADIENT WINDS FINALLY RELAX...GIVING WAY FOR MINIMUM TEMPERATURES SATURDAY MORNING TO FALL WELL INTO THE TEENS WITH SURFACE DEW POINTS AROUND 10 UNDER THE DRY HIGH PRESSURE. SATURDAY AND SATURDAY NIGHT...850H WAA ADVECTION WILL HELP DAYTIME TEMPERATURES CLIMB INTO THE LOWER 50S WEST AND UPPER 40S EAST...AND SATURDAY NIGHT LOWS RISING INTO THE 20S. WINDS ALSO LOOK TO BE MUCH LIGHTER AND SKIES MOSTLY CLEAR TO PARTLY CLOUDY WITH HIGH PRESSURE OVER THE REGION. LOOKS LIKE THERE WILL BE SOME MID TO UPPER LEVEL CLOUDS SATURDAY DAYTIME WITH A WEAK EMBEDDED SHORT WAVE CUTTING THROUGH THE AREA. RETURN FLOW COMMENCES SATURDAY NIGHT AS HIGH PRESSURE MOVES EAST AND A DEVELOPING LOW PRESSURE TROUGH MOVES INTO THE NORTHERN ROCKIES REGION. SUNDAY AND SUNDAY NIGHT...A MORE DYNAMIC SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST LATE SATURDAY/EARLY SUNDAY...BREAKING DOWN WHAT LITTLE RIDGING THERE IS AND MOVING INTO THE NORTHERN MONTANA REGION BY LATER SUNDAY MORNING. IN RESPONSE WILL SEE THE SURFACE TROUGH MOVE EAST AND INTENSIFY...ADVECTING CLOUDS INTO THE WEST AND CENTRAL BY SUNDAY AFTERNOON...ALONG WITH A SLIGHT CHANCE OF SHOWERS WEST AND NORTH CENTRAL. TEMPERATURES LOOK TO WARM UP A LITTLE MORE...CLOSER TO SEASONAL NORMS WITH CONTINUED WAA. BY SUNDAY NIGHT THE MID LEVEL SHORT WAVE AND SURFACE TROUGH MOVE ACROSS THE FORECAST AREA...WITH SLIGHT CHANCE SHOWERS SOUTH AND CHANCE OF SHOWERS NORTH WHERE THE BETTER SURFACE AND MID LEVEL LIFT WILL BE LOCATED. INCREASED SUNDAY NIGHT TEMPERATURES A BIT IN RESPONSE TO THE MAGNITUDE OF WAA AND EXPECTED EXTENSIVE CLOUD COVER. THUS WILL ALSO KEEP PRECIPITATION TYPE ALL RAIN WITH WARM AIR ALOFT AND ABOVE FREEZING SURFACE TEMPS. .LONG TERM...MONDAY THROUGH FRIDAY GFS PRETTY CONSISTANT IN MERGING AN UPPER LOW OVER THE NORTHWEST US ON MONDAY INTO THE NORTHERN STREAM FLOW BY FRIDAY. GENERALLY SPEAKING THIS RESULTS IN COOL CYCLONIC FLOW ALOFT OVER THE REGION SO HARD TO DEFINE A DRY PERIOD. I LOOK FOR THE BEST CHC OF RAIN/SNOW WITH SHORTWAVE ENERGY ON MONDAY INTO TUESDAY. OTHERWISE ONLY VERY WIDELY SCATTERED PRECIP THE REMAINDER OF THE WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CDT FOR THE FAR EASTERN FORECAST COUNTIES. && NH/WAA
Hazardous weather outlook, Oct 12, 5:29 AM CDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 529 AM CDT THU OCT 12 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 529 AM CDT THU OCT 12 2006 /429 AM MDT THU OCT 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.